Alert archive / Washington / Wind Advisories in 2024
Wind Advisory 5, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at May 13, 2024, 8:12 PM PDT for Chelan County, Douglas County, Washington. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2024, 8:12 PM PDT (03:12 UTC)
- Expired
- May 14, 2024, 12:00 AM PDT
- In force
- 4 hr
- Issued by
- NWS Spokane, WA
Counties Chelan County, WA, Douglas County, WA
The radar
The Seattle radar (KATX), 179 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 3.2 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 2209 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
153 WWUS76 KOTX 140312 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 812 PM PDT Mon May 13 2024 WAZ041-140700- /O.NEW.KOTX.WI.Y.0005.240514T0312Z-240514T0700Z/ Wenatchee Area- Including the cities of Number 2 Canyon, Wenatchee, Pangborn Airport, Entiat, Number 1 Canyon, Chelan, and Cashmere 812 PM PDT Mon May 13 2024 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Number 2 Canyon, Wenatchee, Pangborn Airport, Entiat, Number 1 Canyon, Chelan, and Cashmere. * WHEN...Until midnight PDT tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OTX
1 follow-up statement
386 WWUS76 KOTX 140724 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 1224 AM PDT Tue May 14 2024 WAZ041-140830- /O.EXP.KOTX.WI.Y.0005.000000T0000Z-240514T0700Z/ Wenatchee Area- Including the cities of Chelan, Number 1 Canyon, Number 2 Canyon, Wenatchee, Entiat, Cashmere, and Pangborn Airport 1224 AM PDT Tue May 14 2024 ...WIND ADVISORY HAS EXPIRED... $$ OTX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at May 13, 3:13 PM PDT, 4 hours 59 minutes earlier.
Area forecast discussion, May 13, 3:13 PM PDT, 4 hours 59 minutes before
Area Forecast Discussion National Weather Service Spokane WA 313 PM PDT Mon May 13 2024 .SYNOPSIS... A chance for showers will come to the Cascade crest, northeast Washington and the northern Idaho Monday, lingering over Idaho Tuesday. Temperatures will cool through Tuesday, rebound around midweek, then decrease again later in the week as the next shower and breezy winds chances arrive. && .DISCUSSION... Tonight and Tuesday morning: The weak shortwave will pass over Northeast Washington and the Idaho Panhandle. Areas have a 15-25% chance of showers. A weak threat of isolated lightning with these showers are even possible. The rain threat will diminish by early Tuesday morning. Winds from the day will decrease as high pressure builds behind the shortwave. Overnight lows will be in the 40s. Tuesday and Wednesday: High pressure is expected too briefly return for the period. The main concern for the period will be the afternoon winds. Mixing will allow some breezy winds to reach the surface. Sustained will be in the teens. Gusts will be strongest in the eastern portion of the Basin and the Cascades valleys with speeds into the 20s and low 30s possible. Precip chances will be near zero for most of the region. The Idaho/Montana border is the only area with any chance. Highs for the period will be in the 70s and mid 80s. Overnight lows will be in the 40s and low 50s. /JDC Wednesday night through Monday: A weather disturbances flattens out the ridging over the area Wednesday night into Thursday allowing for not only gusty/breezy southwest winds Thursday but also some rather tall boxes and whiskers (spread) in the NBM members between the 10th and 90th percentiles, with the pops decreased and the moisture plume feeding into this disturbance looking rather anemic so the forecast is more pronounced when it comes to sky, wind, and wind gust grids rather than QPF or even a change in Thursday's high temp at this point in time. Friday and Saturday are marked with a cooling trend as upper level trof drops down with a cool northwest flow with hints that any small scale disturbances passing through in this northwest to southeast trajectory may have enough conditional instability over the more orographic favored areas of the North Idaho Panhandle and portions of Northeast Washington to allow another mention of convection in the form of mostly light showers and a small chance of a spotty hit and miss afternoon and early evening thunderstorm or two. This upper level trof is expected to get reloaded by additional disturbances dropping southeast along the British Columbia Coast and into the Pacific Northwest however the clusters show significant variance in the positioning of this trof , indeed with only approx 45 percent of the members showing such a solution thus more tall boxes and whiskers (spread) in the NBM members max temps. With this in mind the forecast still holds onto the NBM depiction of some type of general upper level trof influence by keeping some spotty pops over most periphery locations including the East Slopes of the North Cascades however keeping Columbia Basin and some nearby lowland locations dry. /Pelatti && .AVIATION... 00Z TAFS: VFR conditions will continue through the next 24 hours. A late afternoon and evening system will bring a 20-40% chance for showers across far NE WA and N ID mainly north of a line from Kellogg to Colville. North Idaho has a 15% chance of thunder through 08Z. The main impact for most terminals will be gusty west to southwest winds. Wind gusts of 15-25 kts are anticipated for most terminals through 03Z this afternoon and evening. The strongest winds will be felt across central Washington, impacting KEAT and KEPH where periods of wind gusts around 30 to 35 kts are possible late this afternoon into the early evening. Winds and showers will diminish after 08Z as high pressure builds back into the region. Afternoon mixing will bring increasing winds for Tuesday after 20Z especially for EAT-MWH. FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: There is high confidence for breezy to gusty winds this afternoon and evening. Confidence is low that any showers this afternoon and evening will produce lightning, with the best chances near the Canadian border. Low confidence on wind speeds and timing for Tuesday afternoon. ----------------------- Confidence descriptors: Low - Less than a 30 percent chance Moderate - 30 to 70 percent chance High - Greater than a 70 percent chance For additional probabilistic information for NWS Spokane airports, please refer to the Aviation Dashboard on our webpage: https://www.weather.gov/otx/avndashboard && .PRELIMINARY POINT TEMPS/POPS... Spokane 48 74 48 78 51 81 / 10 0 0 0 0 0 Coeur d'Alene 46 72 47 75 51 78 / 10 0 0 0 0 0 Pullman 46 69 48 74 51 77 / 10 0 0 0 0 0 Lewiston 52 77 52 82 55 87 / 10 0 0 0 0 0 Colville 44 77 45 80 47 81 / 20 0 0 0 0 10 Sandpoint 47 70 46 74 49 76 / 30 10 0 0 0 10 Kellogg 49 67 50 72 53 75 / 20 10 0 0 0 10 Moses Lake 49 80 49 85 52 87 / 0 0 0 0 0 0 Wenatchee 50 79 53 83 56 83 / 0 0 0 0 0 0 Omak 49 80 51 85 52 86 / 0 0 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Nearby
Wind Advisories in Washington, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.